Immigration, investment, and real wages
When a country is the recipient of large-scale, politically motivated immigration -- as has been the case for Israel in recent years -- the initial impact is to reduce real wages. Over the longer term, however, the endogenous response of investment, together with increasing returns, may well actually increase real earnings. If immigration itself is not wholly exogenous, but responds to real wages, there may be multiple equilibria. That is, optimism or pessimism about the success of the economy at absorbing immigrants may constitute a self-fulfilling prophecy.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 9 (1996)
Issue (Month): 1 (February)
|Contact details of provider:|| Phone: +43-70-2468-8236|
Web page: http://link.springer.de/link/service/journals/00148/index.htm
More information through EDIRC
|Order Information:||Web: http://link.springer.de/orders.htm|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dixit, Avinash K & Stiglitz, Joseph E, 1975.
"Monopolistic Competition and Optimum Product Diversity,"
The Warwick Economics Research Paper Series (TWERPS)
64, University of Warwick, Department of Economics.
- Dixit, Avinash K & Stiglitz, Joseph E, 1977. "Monopolistic Competition and Optimum Product Diversity," American Economic Review, American Economic Association, vol. 67(3), pages 297-308, June.
- Ethier, Wilfred J, 1982. "National and International Returns to Scale in the Modern Theory of International Trade," American Economic Review, American Economic Association, vol. 72(3), pages 389-405, June.
When requesting a correction, please mention this item's handle: RePEc:spr:jopoec:v:9:y:1996:i:1:p:83-93. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn)or (Christopher F Baum)
If references are entirely missing, you can add them using this form.